Alert archive / Arkansas / Flash Flood Warnings in 2006
Flash Flood Warning 26, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 28, 2006, 4:19 AM CDT for Dunklin County, Missouri; Clay County, Greene County, Arkansas. It was in force for 116 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2006, 4:19 AM CDT (09:19 UTC)
- Expired
- Jul 28, 2006, 6:15 AM CDT
- In force
- 116 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:13 AM CDT | FLASH FLOOD | Kennett, MO | COUNTY ROADS PARTIALLY FLOODED NEAR HIGHWAY EE. |
| Jul 28, 5:17 AM CDT | FLASH FLOOD | Rector, AR | 3 TO 4 INCHES OF WATER ON ROADS IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 280920 FFWMEG ARC021-055-MOC069-281115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 419 AM CDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN EASTERN ARKANSAS GREENE COUNTY IN EASTERN ARKANSAS DUNKLIN COUNTY IN SOUTHEAST MISSOURI * UNTIL 615 AM CDT * AT 411 AM CDT... OVER THE PAST 3 HOURS DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE AREA. LAW ENFORCEMENT IN GREENE COUNTY HAS REPORTED 2 FEET OF WATER OVER A FEW OF THE COUNTY ROADS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENATH... KENNETT...HOLCOMB...RECTOR...POLLARD...PIGGOTT...MCDOUGAL... MARMADUKE...HICKORIA AND GREENWAY. .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. TURN AROUND, DONT DROWN .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND, DONT DROWN .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3644 9002 3606 9001 3606 9049 3644 9049 $$
1 follow-up statement
000 WGUS74 KMEG 281115 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 615 AM CDT FRI JUL 28 2006 ARC021-055-MOC069-281125- CLAY AR-GREENE AR-DUNKLIN MO- 615 AM CDT FRI JUL 28 2006 ...THE FLASH FLOOD WARNING FOR DUNKLIN...GREENE AND CLAY COUNTIES EXPIRED AT 615 AM CDT... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3644 9002 3606 9001 3606 9049 3644 9049 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:19 AM CDT, 1 hour earlier.
Area forecast discussion, Jul 28, 3:19 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CDT FRI JUL 28 2006 .DISCUSSION... COMPLEX PATTERN HAS SET UP ACROSS THE FORECAST AREA OVER THE PAST FEW DAYS MAKING PRECIPITATION FORECASTS DIFFICULT. CURRENT RADAR TRENDS HAVE BEEN SHOWING THE AREA OF RAIN THAT HAS BEEN OCCURRING OVER NORTHEAST ARKANSAS SINCE LATE EVENING YESTERDAY...FINALLY MOVING EAST. THIS IS IN RESPONSE TO A SHORTWAVE DROPPING OUT OF SOUTHERN MISSOURI AND PHASING WITH THE SHORTWAVE THAT HAS BEEN DRIFTING NORTHWARD OUT OF NORTHEAST TEXAS. THE WEAKNESS IN THE UPPER LEVEL RIDGE WILL REMAIN OVER THE MIDSOUTH BRINGING CONTINUING CHANCES FOR RAIN. THE NAM MODEL HAS BEEN PERFORMING BETTER THAN THE GFS WITH THIS SYSTEM. NAM THETA-E RIDGE AXIS WILL SHIFT TO A MORE EAST TO WEST ORIENTATION WHICH MEANS THE HEAVIER RAINFALL WILL OCCUR OVER THE NORTHERN SECTIONS OF THE FORECAST AREA BY LATER THIS AFTERNOON. EVENTUALLY THE THETA-E AXIS SHIFTS TO A NORTHWEST TO SOUTHEAST ORIENTATION. THIS FEATURE...IN ADDITION TO WEAK TO MODERATE INSTABILITY WILL CAUSE MENTION OF RAIN IN THE FORECAST FOR THE NEXT SEVERAL DAYS. DAYTIME MAX TEMPERATURES WILL BECOME INCREASINGLY UNCOMFORTABLE...ESPECIALLY WITH THE TROPICAL AIRMASS AND HIGHER HUMIDITIES...THIS WEEKEND AND INTO NEXT WEEK. LOOK FOR TEMPERATURES TO RETURN TO THE LOWER AND MID 90S AND HEAT INDEX VALUES BETWEEN 100 AND 105 BY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 86 74 92 76 / 80 50 50 30 MKL 83 71 89 73 / 80 50 60 40 JBR 84 73 93 74 / 90 40 40 20 TUP 87 73 89 73 / 70 50 70 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, Jul 27, 3:30 PM CDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT THU JUL 27 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 PM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT AN UPPER LEVEL LOW WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER MOST OF THE AREA TONIGHT. STORMS SHOULD REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL OCCUR DAILY FRIDAY THROUGH WEDNESDAY...BUT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:21 AM CDT | Flash Flood Warning | MEG | Pemiscot | 114 min |
Nearby
Flash Flood Warnings in Arkansas, 2006Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.